Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
On a one-phase free boundary problem
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
2013 (English)In: Annales Academiae Scientiarum Fennicae Mathematica, ISSN 1239-629X, E-ISSN 1798-2383, Vol. 38, no 1, 181-191 p.Article in journal (Other academic) Published
Abstract [en]

In this paper we extend a result regarding the free boundary regularity in a one-phaseproblem, by De Silva and Jerison [DJ], to non-divergence linear equations of second order.Roughly speaking we prove that the free boundary is given by a Lipschitz graph.

Place, publisher, year, edition, pages
2013. Vol. 38, no 1, 181-191 p.
Keyword [en]
One-phase, free boundary, NTA, non-divergence, linear
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-186265DOI: 10.5186/aasfm.2013.3815ISI: 000316239200009OAI: oai:DiVA.org:uu-186265DiVA: diva2:572809
Available from: 2012-11-30 Created: 2012-11-28 Last updated: 2017-12-07Bibliographically approved
In thesis
1. Boundary Behavior of p-Laplace Type Equations
Open this publication in new window or tab >>Boundary Behavior of p-Laplace Type Equations
2013 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

This thesis consists of six scientific papers, an introduction and a summary. All six papers concern the boundary behavior of non-negative solutions to partial differential equations.

Paper I concerns solutions to certain p-Laplace type operators with variable coefficients. Suppose that u is a non-negative solution that vanishes on a part Γ of an Ahlfors regular NTA-domain. We prove among other things that the gradient Du of u has non-tangential limits almost everywhere on the boundary piece Γ, and that log|Du| is a BMO function on the boundary.  Furthermore, for Ahlfors regular NTA-domains that are uniformly (N,δ,r0)-approximable by Lipschitz graph domains we prove a boundary Harnack inequality provided that δ is small enough. 

Paper II concerns solutions to a p-Laplace type operator with lower order terms in δ-Reifenberg flat domains. We prove that the ratio of two non-negative solutions vanishing on a part of the boundary is Hölder continuous provided that δ is small enough. Furthermore we solve the Martin boundary problem provided δ is small enough.

In Paper III we prove that the boundary type Riesz measure associated to an A-capacitary function in a Reifenberg flat domain with vanishing constant is asymptotically optimal doubling.

Paper IV concerns the boundary behavior of solutions to certain parabolic equations of p-Laplace type in Lipschitz cylinders. Among other things, we prove an intrinsic Carleson type estimate for the degenerate case and a weak intrinsic Carleson type estimate in the singular supercritical case.

In Paper V we are concerned with equations of p-Laplace type structured on Hörmander vector fields. We prove that the boundary type Riesz measure associated to a non-negative solution that vanishes on a part Γ of an X-NTA-domain, is doubling on Γ.

Paper VI concerns a one-phase free boundary problem for linear elliptic equations of non-divergence type. Assume that we know that the positivity set is an NTA-domain and that the free boundary is a graph. Furthermore assume that our solution is monotone in the graph direction and that the coefficients of the equation are constant in the graph direction. We prove that the graph giving the free boundary is Lipschitz continuous.

Place, publisher, year, edition, pages
Uppsala: Acta Universitatis Upsaliensis, 2013. 68 p.
Series
Digital Comprehensive Summaries of Uppsala Dissertations from the Faculty of Science and Technology, ISSN 1651-6214 ; 1035
Keyword
p-Laplace, Boundary Harnack inequality, A-harmonic, Ahlfors regularity, NTA-domains, Martin boundary, Reifenberg flat, Approximable by Lipschitz graphs, Subelliptic, Carleson estimate
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
urn:nbn:se:uu:diva-198008 (URN)978-91-554-8645-7 (ISBN)
Public defence
2013-05-24, Polhemsalen, Lägerhyddsvägen 1, Uppsala, 10:15 (English)
Opponent
Supervisors
Available from: 2013-05-03 Created: 2013-04-08 Last updated: 2013-08-30

Open Access in DiVA

fulltext(231 kB)124 downloads
File information
File name FULLTEXT02.pdfFile size 231 kBChecksum SHA-512
5757a76ebeae46fc7142bbe51011589789a38e156eef8c81799a5affbcb5c28d41fb793bbab84533b755363a180e3f7c485b01cb1f91b8302e8e527f51afd3d3
Type fulltextMimetype application/pdf

Other links

Publisher's full texthttp://www.acadsci.fi/mathematica/

Search in DiVA

By author/editor
Avelin, Benny
By organisation
Department of Mathematics
In the same journal
Annales Academiae Scientiarum Fennicae Mathematica
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
Total: 134 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 527 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf